question-icon

What causes green tissue like particles in urine?

default
Posted on Wed, 9 Sep 2015
Question: I am male 45 yrs old. I have a UTI and am being treated with cipro 10 days 500 mg 2 x per day. I am on day 5. The UTI began with painful and frequent urination. I pee out chunks of what look like small pieces of tissue - often green or a orange or red color. Also when this happens the urine is cloudy brown and thick. Usually this happens in the morning and goes away by afternoon. In afternoon pee is clear and maybe 1 chunk or 2 in it. My doctor seems not concerned that there is stuff in my pee. Is this strange urination just a part of having the infection and will eventually clear?
doctor
Answered by Dr. Dr. P. T. Patil (1 hour later)
Brief Answer:
It is due to UTI.

Detailed Answer:
Hello
Thanks for your query ,based on the facts that you have posted it appears that you have UTI.and have been taking Ciprofloxacin

I shall be happy if you can post me few more details to help me in making comments on your problem.
1) Have you done urine culture before starting Ciprofloxacin ?

The pieces of tissue that you are passing in urine are clumps of epithelial lining of bladder mucosa which get shade off due to irritation and inflammation of bladder mucosa.

Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to.

Please take broad spectrum antibiotics like Cefixime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkalizer thrice daily .Later on switch on to appropriate antibiotics as per culture report.

Get the prescription of medicines from your family Physician.

Ensure to drink more water .To keep your urine dilute This will help to control dysuria.

Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you
Thanks and Regards.
Dr.Patil

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. P. T. Patil (10 minutes later)
Hi. Yes they did a culture. It said cipro is sensitive to it. It is working but I still have a lot of stuff coming out in urine and that is scared for male. What is the brown thick cloudy urine. Is it the infection coming out? Smells like old wet socks.
doctor
Answered by Dr. Dr. P. T. Patil (32 minutes later)
Brief Answer:
It takes 2-3 weeks for infection to get cured .

Detailed Answer:
Hello
Thanks for follow up.
If infection is severe it takes 2-3 weeks for complete cure .

Continue taking treatment .Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. P. T. Patil (1 hour later)
Thank you. I will. I have just 4 days left on my prescription .
I also have what appears to be some gas in bladder once and a while. It feels good when I do as a pressure is released. This happened 2 times. I hope this is ok and part of uti.
All these symptoms are so scary for me. I hope I am going to be ok.
doctor
Answered by Dr. Dr. P. T. Patil (3 hours later)
Brief Answer:
One never gets gas in the bladder.

Detailed Answer:
Hello
Thanks for follow up.
Y
One never gets gas in the bladder It is ikely that you may have gaseous distention of large bowel whci gets relieved on pressure .

As regards UTI it is bound to get cured with appropriate antibiotics.

Thanks and Regards.
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. P. T. Patil (1 hour later)
It will feel like I am peeing but no pee just air comes out. Very strange. Only happens a few times. Only began when the uti was at its worst a few days ago so I think it is related and will hopefully go away when uti is cured.
doctor
Answered by Dr. Dr. P. T. Patil (5 minutes later)
Brief Answer:
It may be due to infection being caused by gas producing organisms .

Detailed Answer:
Hello
Thanks for follow up.
It can be due to fact that the UTI could be due to gas producing organisms .
It will get resolved once the infection is fully controlled and cured .
Thanks and Regards.
Dr.Patil.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. P. T. Patil (4 minutes later)
One last question. Does cipro make the urine turn brown at times
doctor
Answered by Dr. Dr. P. T. Patil (10 minutes later)
Brief Answer:
Cipro does nt cahnge colour of urine .

Detailed Answer:
Hello
Thanks for follow up.

Ciprofloxacin does not cause brownish discoloration of urine .It is likely to be primarily due to infection itself .

Thanks and Regards.
dr XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dr. P. T. Patil (31 minutes later)
Thank you I feel calm now. I was reading to much on google and thinking I was having worse things like a fistula or something like that
doctor
Answered by Dr. Dr. P. T. Patil (16 minutes later)
Brief Answer:
Do not surf on internet .You will get confused more .

Detailed Answer:
Hello
Thanks for follow up .
Take treatment and get well soon .Thanks and Regards.If you have time post your review on forum of Health care magic about my suggestion and advice .
Thanks and Regards
Dr.Patil.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dr. P. T. Patil

Urologist

Practicing since :1971

Answered : 10504 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes green tissue like particles in urine?

Brief Answer: It is due to UTI. Detailed Answer: Hello Thanks for your query ,based on the facts that you have posted it appears that you have UTI.and have been taking Ciprofloxacin I shall be happy if you can post me few more details to help me in making comments on your problem. 1) Have you done urine culture before starting Ciprofloxacin ? The pieces of tissue that you are passing in urine are clumps of epithelial lining of bladder mucosa which get shade off due to irritation and inflammation of bladder mucosa. Please get your routine urine test and urine culture done to find out the organisms causing this infection and antibiotics to which they are sensitive to. Please take broad spectrum antibiotics like Cefixime along with urinary antiseptic like Nitrofurantoin twice daily and urine alkalizer thrice daily .Later on switch on to appropriate antibiotics as per culture report. Get the prescription of medicines from your family Physician. Ensure to drink more water .To keep your urine dilute This will help to control dysuria. Hope I have answered your query ,please feel free to ask if you have more questions ,I shall be happy to help you Thanks and Regards. Dr.Patil